Alert archive / Ohio / Flash Flood Warnings in 2007
Flash Flood Warning 21, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Aug 22, 2007, 7:43 AM EDT for Hancock County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 7:43 AM EDT (11:43 UTC)
- Expired
- Aug 22, 2007, 11:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1609 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCLE 221145
FFWCLE
OHC063-221545-
/X.NEW.KCLE.FF.W.0021.070822T1143Z-070822T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
743 AM EDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HANCOCK COUNTY IN NORTHWEST OHIO
* UNTIL 1145 AM EDT
* AT 738 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BETWEEN 2 AND 4 INCHES OF RAIN HAVE FALLEN BETWEEN 7 AND 740 AM.
THIS WILL LIKELY RESULT IN FLASH FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN
BUREN...MCCOMB...FOSTORIA...FINDLAY AND ARCADIA
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4116 8387 4116 8342 4099 8342 4098 8346
4095 8346 4094 8348 4091 8348 4091 8350
4089 8352 4081 8352 4081 8387
$$
KING2 follow-up statements
000
WGUS71 KCLE 221228
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
824 AM EDT WED AUG 22 2007
OHC063-221545-
/X.CON.KCLE.FF.W.0021.000000T0000Z-070822T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK OH-
824 AM EDT WED AUG 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR
HANCOCK COUNTY...
AT 819 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2
TO 2.5 INCHES OF RAIN HAS FALLEN DURING THE PAST HOUR IN SOUTHERN
HANCOCK COUNTY. ADDITIONAL SHARP RISES ARE POSSIBLE ON THE
FOLLOWING CREEKS AND STREAMS THIS MORNING...
OTTAWA CREEK...
RILEY CREEK...
FLAT BRANCH...
EAGLE CREEK...
BLANCHARD RIVER...
AND DUKES RUN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
CORY... JENERA... ARLINGTON... BLUFFTON... AND BENTON RIDGE.
THIS IS A DANGEROUS SITUATION EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE ADDITIONAL FLOODING OF CREEKS AND STREAMS...AND SEVERAL
MAIN ROADS...IN SOUTHERN HANCOCK COUNTY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN
LAT...LON 4116 8387 4116 8342 4099 8342 4098 8346
4095 8346 4094 8348 4091 8348 4091 8350
4089 8352 4081 8352 4081 8387
$$
ASTIFAN000
WGUS71 KCLE 221538
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1138 AM EDT WED AUG 22 2007
OHC063-221548-
/X.EXP.KCLE.FF.W.0021.000000T0000Z-070822T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK OH-
1138 AM EDT WED AUG 22 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM EDT FOR HANCOCK
COUNTY...
LAT...LON 4116 8387 4116 8342 4099 8342 4098 8346
4095 8346 4094 8348 4091 8348 4091 8350
4089 8352 4081 8352 4081 8387
$$
ASTIFANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:15 AM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 22, 3:15 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 315 AM EDT WED AUG 22 2007 .SYNOPSIS... STATIONARY FRONT EXTENDING FROM NORTHWEST OHIO TO SOUTHWEST PA...WILL TURN WARM AND LIFT SLOWLY NORTHEAST TODAY AS WEAK LOW PRESSURE MOVES THROUGH THE CENTRAL GREAT LAKES. ANOTHER AREA OF LOW PRESSURE WILL MOEV THROUGH THE LAKES THURSDAY NIGHT AND DRAG A COLD FRONT FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN BY SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... WEAK HIGH PRESSURE IS ACROSS THE AREA CURRENTLY HOWEVER THE STATIONARY FRONT IS ALSO DRAPED ACROSS THE AREA FROM NW OH THROUGH THE SOUTHERN TIER OF COUNTIES INTO SWRN PA. THE FRONT SHOULD WAFFLE ACROSS THE AREA THIS MORNING BUT SHOULD BEGIN TO MOVE NORTHEAST OUT OF THE AREA BY LATE TODAY. AM CONCERNED THAT WHILE THERE IS LITTLE OR NO UPPER FORCING TO SPEAK OF...THE BOUNDRY COULE BE THE FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT ACROSS THE AREA TODAY. AFTERNOON AND EVENING CAPES REACH BETWEEN 2000 AND 4000 J/KG SO IT WONT TAKE MUCH. THERE IS CURRENTLY CONVECTION ALREADY DEVELOPED ACROSS WEST CENTRAL OH...EXTENDING NW INTO SWRL LWR MI. EXPECT THAT IT WILL CONTINUE AS IT MOVES EAST. CONCERNED ALSO WITH THE MCS IN WI. WHILE UPPER FORCING SUGGESTS IT WOULD REMAIN NORTH OF THE AREA...THICKNESS PACKING AND INSTABILITY WOULD BRING IT SOUTHEAST INTO THE AREA. FOR NOW WILL GO WITH CHC POPS BUT GENERALLY HIGHER THAN FWC GUIDANCE. BELIEVE MAV GUIDANCE TEMPS TOO WARM GIVEN THE AMOUNT OF LOW LVL MOISTURE IN PLACE SO WILL GO CLOSER TO FWC. WHILE THE FRONT SHOULD BE NORTH OF THE AREA TONIGHT BELIEVE GIVEN AMPLE MOISTURE AND INSTABILITY IN PLACE AT LEAST CHC POPS REMAIN WARRANTED. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... THURSDAY THE WARM FRONT WILL BE EAST OF THE AREA...DRIVEN THERE BY WEAK LOW PRESSURE MOVING ACROSS THE CENTRAL LAKES. TO THE WEST OF THE LOW WILL EXTEND ANOTHER STATIONARY THAT WILL TURN COLD AND MOVE SOUTH INTO THE AREA THURSDAY NIGHT/OR EARLY FRIDAY. WITH GENERAL INSTABILITY ACROSS THE AREA BELIEVE IT WOULD BE PRUDENT TO ALSO CONTINUE WITH CHC POPS. WITH SWLY FLOW INCREASING WOULD EXPECT MOVE OF THE MIDWEST HEAT TO REACH THE AREA. WILL TAKE TEMPS INTO THE UPPER 80S AND LOWER 90S THURSDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... EXPECT A CONTINUED CHANCE OF THUNDERSTORMS FRIDAY AS THE COLD FRONT CONTINUES TO MOVE THROUGH/EXIT THE AREA. PREVIOUS...BOTH ECMWF AND GFS MOVE THE FRONT AND THE PCPN EAST ON SUNDAY. EXTENDED GUIDANCE CALLS FOR PCPN ON SUN BUT WITH BOTH MODELS BUILDING RIDGE OVER THE AREA I HAVE OPTED TO KEEP IT OUT ON SUN. HIGH PRESSURE WILL DOMINATE BOTH MON AND TUE. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... STATIONARY FRONT REMAINING CURRENTLY LOCATED ACROSS NORTHERN OHIO. IN THE SHORT TERM...MOST AREAS RANGING FROM MVFR TO LIFR...HOWEVER SOME SITES JUMPING AROUND FROM IFR TO MVFR OVER THE PAST FEW HOURS...SO WILL BE A TRICKY FORECAST THROUGH DAYBREAK. WATER VAPOR SHOWING SOME DRIER AIR TRYING TO WORK INTO AREA THAT WILL HELP TO LIMIT LOWER LEVEL CLOUDS...BUT WITH SO MUCH GROUND MOISTURE ACROSS THE AREA COMBINED WITH HIGH DEWPOINTS ANY AREA THAT BEGINS TO EVEN SLIGHTLY RADIATE WILL QUICKLY FOG IN AND/OR DEVELOP IFR/LIFR CEILINGS. WITH SOME MID LEVEL DRIER AIR WORKING INTO THE AREA WILL HAVE TO GRADUALLY TREND TOWARDS RISING CEILINGS AND IMPROVED VSBYS FROM 12-16Z TODAY BUT THEN MODELS SHOWING SOME CU DEVELOPING THIS AFTERNOON ACROSS MUCH OF THE AREA. DESPITE MODELS SHOWING GOOD INSTABILITY DEVELOPING INTO THE AFTERNOON ACROSS THE AREA...THE NEGATIVE FACTOR IS LACK OF FORCING. THEREFORE...WITH THIS FORECAST DID NOT HAVE ENOUGH CONFIDENCE TO PINPOINT THUNDERSTORM ACTIVITY AT ANY SPECIFIC TERMINAL THIS AFTERNOON BUT IN GENERAL DO NOT WANT TO RULE OUT THE CHANCE OF THUNDERSTORMS DEVELOPING ACROSS THE FORECAST AREA THIS AFTERNOON. LATER IN TAF PERIOD CAN SEE SOME MVFR/IFR VSBYS DEVELOPING AGAIN WED NIGHT AT END OF TAF PERIOD...BUT WILL EVALUATE THIS FORECAST ISSUE IN NEXT TAF ISSUANCE FOR MORE DETAIL AS VSBYS MIGHT HOLD ONTO VFR OR MVFR CONDITIONS THROUGH 06Z THU. NEXT COLD FRONT WILL SAG SOUTH ACROSS THE LOWER LAKES FRIDAY BUT WILL APPARENTLY HANG UP NORTH OF TAF SITES AS A WAVE DEVELOPS ALONG THE FRONT AND MOVES EAST LATE SAT. EACH MORNING THROUGH THE END OF THE WEEK SHOULD FEATURE MVFR/LOCAL IFR FOG/HAZE AS ATMOSPHERE REMAINS MOIST WITH RELATIVELY HIGH DEWPOINTS. ALSO...AT THIS TIME CANNOT RULE OUT THE CHANCE OF A SHOWERS AND THUNDERSTORMS ACROSS THE AREA UNTIL THE COLD FRONT FINALLY MOVES THROUGH THE AREA LATE SAT. DRYING OUT BEHIND THE COLD FRONT AND VFR SUNDAY. && .MARINE... STATIONARY FRONT ACROSS NORTHERN OHIO WILL SLOWLY MOVE NORTH OVER THE LAKE TODAY. LIGHT FLOW ACROSS THE AREA TODAY...AND WITH THE FRONTAL BOUNDARY MOVING OVER THE LAKE EXPECTING WINDS TO BE RATHER VARIABLE. IN THE NEARSHORE THINKING THAT LIGHT GRADIENT WILL ALLOW SOMEWHAT OF AN ONSHORE FLOW ACROSS MUCH OF THE LAKE WITH PERHAPS THE FAR WESTERN AREAS SEEING A MAINLY SOUTHEAST TO SOUTH WIND TODAY. WINDS WILL CONTINUE TO BE LIGHT WEDNESDAY NIGHT AND THURSDAY WITH A MORE PREDOMINATE SOUTHERLY FLOW SETTING UP ACROSS THE ENTIRE LAKE. NEXT FEATURE IS AN AREA OF LOW PRESSURE THAT WILL TRACK THROUGH THE CENTRAL GREAT LAKES THURSDAY NIGHT INTO FRIDAY. GUIDANCE SHOWING THIS FEATURE ALLOWING FOR SOUTH-SOUTHWEST WINDS TO INCREASE ACROSS THE LAKE APPROACHING 20KT BY FRIDAY MORNING. LITTLE CHANGE BEYOND THAT AS COLD FRONT ATTEMPTS TO MOVE THROUGH FRIDAY NIGHT BUT GETS HUNG UP OVER THE AREA. CONTINUE WITH WINDS BRIEFLY TURNING NORTHERLY FOR A SHORT TIME THEN BACK SOUTH FOR SATURDAY AHEAD OF COLD FRONT THAT IS EXPECTING TO FINALLY CROSS THE AREA LATE SAT. HIGH PRESSURE BUILDS IN FOR SUNDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...GARNET AVIATION...ABE MARINE...ABE
Hazardous weather outlook, Aug 22, 5:15 AM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 515 AM EDT WED AUG 22 2007 LEZ142>149-162>169-OHZ011>014-022-023-033-089-PAZ001>003-230915- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 515 AM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ003-006>010-017>021-027>032-036>038-047-230915- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION- MORROW-HOLMES-KNOX- 515 AM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE IS A GOOD CHANCE THAT THUNDERSTORMS WILL BE IN THE AREA. WITH THE GROUND ALREADY SATURATED AND SOME FLOODING ALREADY OCCURRING...ANY ADDITIONAL RAINFALL COULD BE HEAVY ENOUGH TO INCREASE EXISTING FLOODING OR CAUSE NEW FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:27 PM EDT | River Flood Warning | CLE | Sandusky | 3 days |
| Aug 22, 5:53 AM EDT | Areal Flood Warning | CLE | Ashland | 6 hr |
| Aug 22, 8:05 AM EDT | Areal Flood Warning | CLE | Marion | 28 hr |
| Aug 22, 8:25 AM EDT | Flash Flood Watch | CLE | Ashland, Crawford, Cuyahoga, Erie, Hancock, Holmes and 16 more | 32 hr |
| Aug 22, 9:37 AM EDT | Marine Weather Statement | CLE | 113 min | |
| Aug 22, 11:00 AM EDT | Areal Flood Warning | CLE | Ashland, Crawford, Hancock, Richland, Wyandot | 24 hr |
| Aug 22, 1:00 PM EDT | River Flood Warning | CLE | Wyandot | 15 hr |
Nearby
Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.